Alert archive / Georgia / Red Flag Warnings in 2010

Red Flag Warning 23, NWS Atlanta, GA

May 9, 201072 counties in Georgia

NWS Atlanta, GA issued this red flag warning at May 9, 2010, 3:34 AM EDT for 72 counties in Georgia. It took effect at May 9, 2010, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2010, 3:34 AM EDT (07:34 UTC)
In effect from
May 9, 2010, 1:00 PM EDT
Expired
May 9, 2010, 8:00 PM EDT
In force
7 hr
Issued by
NWS Atlanta, GA
All 72 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Chattahoochee County, GA, Clarke County, GA, Clayton County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Fayette County, GA, Forsyth County, GA, Fulton County, GA, Glascock County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Peach County, GA, Pike County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 51 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2010-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2010-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2869 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

191 
WWUS82 KFFC 090734
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
334 AM EDT SUN MAY 9 2010

GAZ066>072-078>083-089>096-102>110-100000-
/O.UPG.KFFC.FW.A.0015.100509T1700Z-100510T0000Z/
/O.NEW.KFFC.FW.W.0023.100509T1700Z-100510T0000Z/
TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-TWIGGS-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-
PULASKI-WILCOX-DODGE-TELFAIR-
334 AM EDT SUN MAY 9 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING FOR PORTIONS OF NORTH AND CENTRAL GEORGIA DUE TO LOW 
RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH LOW 20 TO 25
PERCENT RELATIVE HUMIDITY AND 10 TO 15 MPH NORTH WINDS... TO
CREATE DANGEROUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL
FORESTS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

&&

$$

GAZ022>025-027-033>039-044>062-073>076-084>086-097-098-111>113-
100000-
/O.NEW.KFFC.FW.W.0023.100509T1700Z-100510T0000Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-NORTH FULTON-GWINNETT-BARROW-
CLARKE-OCONEE-OGLETHORPE-WILKES-SOUTH FULTON-DEKALB-ROCKDALE-
WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-
CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-BALDWIN-
WASHINGTON-GLASCOCK-JEFFERSON-WILKINSON-JOHNSON-EMANUEL-LAURENS-
TREUTLEN-WHEELER-MONTGOMERY-TOOMBS-
334 AM EDT SUN MAY 9 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING FOR PORTIONS OF NORTH AND CENTRAL GEORGIA DUE TO LOW 
RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH LOW 20 TO 25
PERCENT RELATIVE HUMIDITY AND 10 TO 15 MPH NORTH WINDS... TO
CREATE DANGEROUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL
FORESTS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

&&

$$
1 follow-up statement
252 
WWUS82 KFFC 092354
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
754 PM EDT SUN MAY 9 2010

GAZ022>025-027-033>039-044>062-066>076-078>086-089>098-102>113-
100100-
/O.EXP.KFFC.FW.W.0023.000000T0000Z-100510T0000Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-NORTH FULTON-GWINNETT-BARROW-
CLARKE-OCONEE-OGLETHORPE-WILKES-SOUTH FULTON-DEKALB-ROCKDALE-
WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-
CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
754 PM EDT SUN MAY 9 2010

...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING...


THE RED FLAG WARNING THAT IS IN EFFECT FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA WILL BE ALLOWED TO EXPIRE AT 8 PM EDT THIS
EVENING.

RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL VALUES TONIGHT AND
RED FLAG CONDITIONS ARE NO LONGER EXPECTED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at May 9, 3:26 AM EDT, 8 minutes earlier.

Area forecast discussion, May 9, 3:26 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
326 AM EDT SUN MAY 9 2010

.SHORT TERM /TODAY THROUGH TUESDAY/...
SURFACE HIGH PRESSURE CENTERED OVER THE MID MS VALLEY REGION WILL
CONTINUE TO ADVECT A COOLER/DRIER AIR MASS OVER THE REGION TODAY.
NO PRECIP CHANCES THROUGH TONIGHT WITH ONLY A FEW HIGH CLOUDS
STREAMING ACROSS FROM WEST TO EAST AT TIMES. MODELS IN FAIR AGREEMENT
WITH A LOW PRESSURE SYSTEM DEEPENING OVER THE SOUTHERN PLAINS TONIGHT
AND PUSHING THE SURFACE RIDGE EASTWARD. THIS ESTABLISHES A MOIST
SOUTHERLY WIND FLOW OVER THE STATE ON MONDAY. OROGRAPHIC LIFT AND
A SERIES OF WEAK DISTURBANCES TRAVERSING THE TN VALLEY REGION WILL
WARRANT MENTIONING A LOW CHANCE OF SHOWERS IN THE MOUNTAINS MONDAY
AND TUESDAY. LACK OF INSTABILITIES AND MID LEVEL CAPPING SUGGEST
NO MENTION OF THUNDER FOR NOW. AMPLE SUNSHINE AND DRIER AIR MASS
SUGGEST LEANING TOWARD THE WARMER MAV GUIDANCE FOR HIGHS TODAY AND
COOLER GUIDANCE FOR LOWS TONIGHT. TOOK A MAV AND MET BLEND FOR
REMAINING PERIODS WITH A GRADUAL WARM-UP INTO THE 80S BY TUESDAY.

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE AFOREMENTIONED PLAINS LOW TRACKS NE TO THE GREAT LAKES REGION
AND WEAKENS THROUGH MID WEEK WHILE HIGH PRESSURE REASSERTS ITSELF
OVER THE STATE...RESULTING IN WARM/DRY CONDITIONS FOR WEDNESDAY
AND THURSDAY. A WEAKENING FRONTAL BOUNDARY WILL SAG INTO THE TN
VALLEY BY LATE FRIDAY...THEN SLOWLY DROP INTO NORTH GA ON SATURDAY.
THIS COUPLED WITH 1000-1800 CAPES AND -4 TO -6 LI'S WILL WARRANT
THE MENTION OF ISOLATED THUNDERSTORMS FOR AT LEAST THE NORTHERN
HALF OF THE FORECAST AREA ON FRIDAY...THEN ALL ZONES ON SATURDAY.
MID LEVEL CAPPING AND VERY LITTLE SUPPORT ALOFT SHOULD HOLD CONVECTION
DOWN BELOW SEVERE LIMITS. EXPECTING MAINLY PULSE TYPE STORMS...WITH
THE GREATER THREAT DURING DAYTIME HEATING. OTHERWISE...EXPECT HIGH
TEMPERATURES TO FLIRT WITH THE LOWER 90S FOR BOTH THURSDAY AND
FRIDAY AFTERNOONS...THEN SLIGHTLY COOLER IN SATURDAY WITH BETTER
COVERAGE OF AFTERNOON CLOUDS AND CONVECTION.

&&

.FIRE WEATHER...
A MUCH DRIER AIR MASS WILL CONTINUE TO SPREAD IN OVER THE REGION
TODAY. THIS COUPLED WITH AMPLE SUNSHINE WILL RESULT IN AFTERNOON
RH VALUES DIPPING AT OR BELOW 25% FOR 4 HOURS OR MORE FOR PARTS OF
NORTH GA AND MUCH OF CENTRAL GA. THIS COUPLED WITH LOW FUEL MOISTURE
HAS WARRANTED POSTING A RED FLAG WARNING FOR MUCH OF THE AREA TODAY.
SOUTHERLY WINDS WILL INCREASE AREA MOISTURE ON MONDAY... AND THEREFORE
PREVENT THE DANGEROUSLY LOW RH THREAT FOR MONDAY AFTERNOON AND THE
REMAINDER OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  47  73  54  78 /   0   0  10  10  10
ATLANTA         71  49  73  58  77 /   0   0  10  10  10
BLAIRSVILLE     66  42  68  52  72 /  10   5  20  30  20
CARTERSVILLE    70  43  74  55  80 /  10   5  20  10  10
COLUMBUS        76  52  79  62  83 /   0   0   5  10  10
GAINESVILLE     70  49  72  55  74 /  10   5  10  20  10
MACON           76  47  80  56  84 /   0   0   5  10  10
ROME            71  45  75  56  82 /  10   5  20  10  10
PEACHTREE CITY  71  41  76  54  80 /   0   0  10  10  10
VIDALIA         78  54  80  61  84 /   0   0   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...
BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE...CLARKE...CLAYTON...
COWETA...CRAWFORD...CRISP...DEKALB...DODGE...DOOLY...EMANUEL...
FAYETTE...FORSYTH...GLASCOCK...GREENE...GWINNETT...HALL...
HANCOCK...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...
MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PEACH...
PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...
SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...
TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...
WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...
WILKINSON.

&&

39
Hazardous weather outlook, May 8, 8:21 PM EDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
821 PM EDT SAT MAY 8 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
821 PM EDT SAT MAY 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
A COLD FRONT OVER SOUTH GEORGIA WILL CONTINUE TO MOVE EAST
OVERNIGHT...AS HIGH PRESSURE BUILDS IN FROM THE WEST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
DANGEROUS FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS PORTIONS
OF WEST CENTRAL GEORGIA SUNDAY AFTERNOON. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED FOR THE REST OF THE PERIOD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 2:44 PM EDTRiver Flood WarningFFCDodge, Telfair, Wilcox59 hr

Nearby

Red Flag Warnings in Georgia, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.